Alert archive / Utah / Flash Flood Watches in 2021
Flash Flood Watch 14, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Aug 30, 2021, 2:19 PM MDT for 17 counties in Utah. It took effect at Aug 31, 2021, 12:00 PM MDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2021, 2:19 PM MDT (20:19 UTC)
- In effect from
- Aug 31, 2021, 12:00 PM MDT
- Expired
- Sep 1, 2021, 11:11 PM MDT
- In force
- 35 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
Counties Beaver County, UT, Carbon County, UT, Duchesne County, UT, Emery County, UT, Garfield County, UT, Iron County, UT, Juab County, UT, Kane County, UT, Millard County, UT, Piute County, UT, San Juan County, UT, Sanpete County, UT, Sevier County, UT, Utah County, UT, Wasatch County, UT, Washington County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 163 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.3 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3175 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
522 WGUS65 KSLC 302019 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Salt Lake City UT 219 PM MDT Mon Aug 30 2021 UTZ122>129-131-310430- /O.NEW.KSLC.FF.A.0014.210831T1800Z-210902T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southwest Utah-Lower Washington County-Zion National Park-Southern Mountains-Upper Sevier River Valleys-Bryce Canyon Country-South Central Utah-Capitol Reef National Park and Vicinity-Glen Canyon Recreation Area/Lake Powell- Including the cities of Bullfrog, Milford, Circleville, Kanab, Alton, St George, Torrey, Hurricane, Koosharem, Bryce Canyon City, Cedar City, Panguitch, Loa, Escalante, Springdale, Brian Head, Beaver, Ivins, and Big Water 219 PM MDT Mon Aug 30 2021 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... The National Weather Service in Salt Lake City has issued a * Flash Flood Watch for a portion of Utah, including the following areas, Bryce Canyon Country, Capitol Reef National Park and Vicinity, Glen Canyon Recreation Area/Lake Powell, South Central Utah, Southern Mountains, Upper Sevier River Valleys, Lower Washington County, Southwest Utah and Zion National Park. * From Tuesday afternoon through Wednesday evening. * A surge of monsoon moisture, along with remnant moisture from Nora, will move across the region late Tuesday through late Wednesday resulting in thunderstorms capable of locally heavy rainfall as well as areas of widespread light to moderate rainfall. * Thunderstorms and embedded areas of locally heavier rainfall will be capable of producing flash flooding, especially over slot canyons, normally dry washes, urban areas, and burn scars. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ UTZ120-121-130-310430- /O.NEW.KSLC.FF.A.0014.210901T0600Z-210902T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Castle Country-San Rafael Swell-Western Canyonlands- Including the cities of Price, Castle Dale, Emery, Green River, Goblin Valley, and Hanksville 219 PM MDT Mon Aug 30 2021 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... The National Weather Service in Salt Lake City has issued a * Flash Flood Watch for a portion of Utah, including the following areas, Castle Country, San Rafael Swell and Western Canyonlands. * From late Tuesday night through Wednesday evening. * A surge of monsoon moisture, along with remnant moisture from Nora, will move across the region on Wednesday resulting in thunderstorms capable of locally heavy rainfall as well as areas of widespread light to moderate rainfall. * Thunderstorms and embedded areas of locally heavier rainfall will be capable of producing flash flooding, especially over slot canyons, normally dry washes, urban areas, and burn scars. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Church
4 follow-up statements
991 WGUS65 KSLC 310551 FFASLC Flood Watch National Weather Service Salt Lake City UT 1151 PM MDT Mon Aug 30 2021 UTZ122>129-131-010600- /O.CON.KSLC.FF.A.0014.210831T1800Z-210902T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southwest Utah-Lower Washington County-Zion National Park-Southern Mountains-Upper Sevier River Valleys-Bryce Canyon Country-South Central Utah-Capitol Reef National Park and Vicinity-Glen Canyon Recreation Area/Lake Powell- Including the cities of Bullfrog, Milford, Circleville, Kanab, Alton, St George, Torrey, Hurricane, Koosharem, Bryce Canyon City, Cedar City, Panguitch, Loa, Escalante, Springdale, Brian Head, Beaver, Ivins, and Big Water 1151 PM MDT Mon Aug 30 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... The Flash Flood Watch continues for * A portion of Utah, including the following areas, Bryce Canyon Country, Capitol Reef National Park and Vicinity, Glen Canyon Recreation Area/Lake Powell, South Central Utah, Southern Mountains, Upper Sevier River Valleys, Lower Washington County, Southwest Utah and Zion National Park. * From Tuesday afternoon through Wednesday evening. * A surge of monsoon moisture, along with remnant moisture from Nora, will move across the region late Tuesday through late Wednesday resulting in thunderstorms capable of locally heavy rainfall. * Thunderstorms and embedded areas of locally heavier rainfall will be capable of producing flash flooding, especially over slot canyons, normally dry washes, urban areas, and burn scars. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ UTZ120-121-130-010600- /O.CON.KSLC.FF.A.0014.210901T0600Z-210902T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Castle Country-San Rafael Swell-Western Canyonlands- Including the cities of Price, Castle Dale, Emery, Green River, Goblin Valley, and Hanksville 1151 PM MDT Mon Aug 30 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... The Flash Flood Watch continues for * A portion of Utah, including the following areas, Castle Country, San Rafael Swell and Western Canyonlands. * From late Tuesday night through Wednesday evening. * A surge of monsoon moisture, along with remnant moisture from Nora, will move across the region on Wednesday resulting in thunderstorms capable of locally heavy rainfall. * Thunderstorms and embedded areas of locally heavier rainfall will be capable of producing flash flooding, especially over slot canyons, normally dry washes, urban areas, and burn scars. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ CRK
461 WGUS65 KSLC 310911 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Salt Lake City UT 311 AM MDT Tue Aug 31 2021 UTZ113-117-010600- /O.EXA.KSLC.FF.A.0014.210901T0600Z-210902T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wasatch Plateau/Book Cliffs-Central Mountains- Including the cities of Cove Fort, Indian Canyon, Joes Valley, Fish Lake, and Scofield 311 AM MDT Tue Aug 31 2021 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... The National Weather Service in Salt Lake City has expanded the * Flash Flood Watch to include a portion of Utah, including the following areas, Central Mountains and Wasatch Plateau/Book Cliffs. * From late tonight through Wednesday evening. * A surge of monsoon moisture, along with remnant moisture from Nora, will move across the region through late Wednesday resulting in thunderstorms capable of locally heavy rainfall. * Thunderstorms and embedded areas of locally heavier rainfall will be capable of producing flash flooding, especially over slot canyons, normally dry washes, urban areas, and burn scars. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ UTZ122>129-131-010600- /O.CON.KSLC.FF.A.0014.210831T1800Z-210902T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southwest Utah-Lower Washington County-Zion National Park-Southern Mountains-Upper Sevier River Valleys-Bryce Canyon Country-South Central Utah-Capitol Reef National Park and Vicinity-Glen Canyon Recreation Area/Lake Powell- Including the cities of Bullfrog, Milford, Circleville, Kanab, Alton, St George, Torrey, Hurricane, Koosharem, Bryce Canyon City, Cedar City, Panguitch, Loa, Escalante, Springdale, Brian Head, Beaver, Ivins, and Big Water 311 AM MDT Tue Aug 31 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY THROUGH WEDNESDAY EVENING... The Flash Flood Watch continues for * A portion of Utah, including the following areas, Bryce Canyon Country, Capitol Reef National Park and Vicinity, Glen Canyon Recreation Area/Lake Powell, South Central Utah, Southern Mountains, Upper Sevier River Valleys, Lower Washington County, Southwest Utah and Zion National Park. * From Noon MDT today through Wednesday evening. * A surge of monsoon moisture, along with remnant moisture from Nora, will move across the region through late Wednesday resulting in thunderstorms capable of locally heavy rainfall. * Thunderstorms and embedded areas of locally heavier rainfall will be capable of producing flash flooding, especially over slot canyons, normally dry washes, urban areas, and burn scars. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ UTZ120-121-130-010600- /O.CON.KSLC.FF.A.0014.210901T0600Z-210902T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Castle Country-San Rafael Swell-Western Canyonlands- Including the cities of Price, Castle Dale, Emery, Green River, Goblin Valley, and Hanksville 311 AM MDT Tue Aug 31 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY EVENING... The Flash Flood Watch continues for * A portion of Utah, including the following areas, Castle Country, San Rafael Swell and Western Canyonlands. * From late tonight through Wednesday evening. * A surge of monsoon moisture, along with remnant moisture from Nora, will move across the region through late Wednesday resulting in thunderstorms capable of locally heavy rainfall. * Thunderstorms and embedded areas of locally heavier rainfall will be capable of producing flash flooding, especially over slot canyons, normally dry washes, urban areas, and burn scars. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ CRK
554 WGUS65 KSLC 010504 FFASLC Flood Watch National Weather Service Salt Lake City UT 1104 PM MDT Tue Aug 31 2021 UTZ122>129-131-020600- /O.CON.KSLC.FF.A.0014.000000T0000Z-210902T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Southwest Utah-Lower Washington County-Zion National Park-Southern Mountains-Upper Sevier River Valleys-Bryce Canyon Country-South Central Utah-Capitol Reef National Park and Vicinity-Glen Canyon Recreation Area/Lake Powell- Including the cities of Bullfrog, Milford, Circleville, Kanab, Alton, St George, Torrey, Hurricane, Koosharem, Bryce Canyon City, Cedar City, Panguitch, Loa, Escalante, Springdale, Brian Head, Beaver, Ivins, and Big Water 1104 PM MDT Tue Aug 31 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... The Flash Flood Watch continues for * A portion of Utah, including the following areas, Bryce Canyon Country, Capitol Reef National Park and Vicinity, Glen Canyon Recreation Area/Lake Powell, South Central Utah, Southern Mountains, Upper Sevier River Valleys, Lower Washington County, Southwest Utah and Zion National Park. * Through Wednesday evening. * A surge of monsoon moisture, along with remnant moisture from what was once Hurricane Nora, will move across the region through late Wednesday resulting in thunderstorms capable of locally heavy rainfall. * Thunderstorms and embedded areas of locally heavier rainfall will be capable of producing flash flooding, especially over slot canyons, normally dry washes, urban areas, and burn scars. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ UTZ120-121-130-020600- /O.CON.KSLC.FF.A.0014.210901T0600Z-210902T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Castle Country-San Rafael Swell-Western Canyonlands- Including the cities of Price, Castle Dale, Emery, Green River, Goblin Valley, and Hanksville 1104 PM MDT Tue Aug 31 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... The Flash Flood Watch continues for * A portion of Utah, including the following areas, Castle Country, San Rafael Swell and Western Canyonlands. * Through Wednesday evening. * A surge of monsoon moisture, along with remnant moisture from what was once Hurricane Nora, will move across the region through late Wednesday resulting in thunderstorms capable of locally heavy rainfall. * Thunderstorms and embedded areas of locally heavier rainfall will be capable of producing flash flooding, especially over slot canyons, normally dry washes, urban areas, and burn scars. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ UTZ113-117-020600- /O.CON.KSLC.FF.A.0014.210901T0600Z-210902T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wasatch Plateau/Book Cliffs-Central Mountains- Including the cities of Cove Fort, Indian Canyon, Joes Valley, Fish Lake, and Scofield 1104 PM MDT Tue Aug 31 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... The Flash Flood Watch continues for * A portion of Utah, including the following areas, Central Mountains and Wasatch Plateau/Book Cliffs. * Through Wednesday evening. * A surge of monsoon moisture, along with remnant moisture from what was once Hurricane Nora, will move across the region through late Wednesday resulting in thunderstorms capable of locally heavy rainfall. * Thunderstorms and embedded areas of locally heavier rainfall will be capable of producing flash flooding, especially over slot canyons, normally dry washes, urban areas, and burn scars. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ AD
961 WGUS65 KSLC 020511 FFASLC Flood Watch National Weather Service Salt Lake City UT 1111 PM MDT Wed Sep 1 2021 UTZ113-117-120>131-020615- /O.CAN.KSLC.FF.A.0014.000000T0000Z-210902T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wasatch Plateau/Book Cliffs-Central Mountains-Castle Country-San Rafael Swell-Southwest Utah-Lower Washington County-Zion National Park-Southern Mountains-Upper Sevier River Valleys-Bryce Canyon Country-South Central Utah-Capitol Reef National Park and Vicinity- Western Canyonlands-Glen Canyon Recreation Area/Lake Powell- Including the cities of Loa, Springdale, Hurricane, Panguitch, Scofield, Ivins, Goblin Valley, Milford, Circleville, Alton, Price, Torrey, Cedar City, St George, Koosharem, Fish Lake, Emery, Bryce Canyon City, Green River, Escalante, Beaver, Cove Fort, Hanksville, Kanab, Bullfrog, Indian Canyon, Castle Dale, Brian Head, Joes Valley, and Big Water 1111 PM MDT Wed Sep 1 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch has been cancelled for a portion of Utah, including the following areas, Castle Country, Central Mountains, San Rafael Swell, Wasatch Plateau/Book Cliffs, Bryce Canyon Country, Capitol Reef National Park and Vicinity, Glen Canyon Recreation Area/Lake Powell, South Central Utah, Southern Mountains, Upper Sevier River Valleys, Western Canyonlands, Lower Washington County, Southwest Utah and Zion National Park. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ Church
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Aug 30, 3:56 AM MDT, 10 hours 23 minutes earlier.
Area forecast discussion, Aug 30, 3:56 AM MDT, 10 hours 23 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
356 AM MDT Mon Aug 30 2021
.SYNOPSIS...Zonal flow will bring gusty winds to portions of
northern Utah today. Smoke concentrations will remain high across
much of Utah, with near surface smoke and surface visibilities
worsening across northern Utah later this afternoon into this
evening. Monsoonal moisture combined with remnant moisture from
Nora will spread into southwestern Utah Tuesday, then much of the
remainder of the state Wednesday.
&&
.SHORT TERM (Through 12Z Thursday)...Zonal flow is present across
much of the region early this morning. Satellite/surface analysis
clearly depicts increasing moisture moving northward across
Arizona this morning. Meanwhile, as the sun was setting Sunday
evening, a significant amount of smoke from a series of western
wildfires was noted and will continue to head toward Utah.
An upper level trough will continue to dig southward into the
Pacific Northwest through Thursday morning. Meanwhile, a weak
upper level low will be present off the southern California Coast.
As this trough deepens across the Northwest, southwesterly flow
will help to induce marked moisture advection...first across
southwestern Utah Tuesday...then into much of the remainder of the
state Wednesday. Ensemble systems suggest precipitable water
values will reach return intervals between 1 and 5 years across
portions of the state (depending on the ensemble system) by
Wednesday. This moisture surge will be influenced by the remnants
of Nora, with a more tropical origin than typical.
A weak jet max may bring a period of diffluence aloft to the
Tuesday afternoon across portions of Utah as moisture increases
substantially across southwestern Utah. HREF ensemble mean SBCAPE
values should be sufficient for deep convection...with little
shear. This should favor convection developing over the higher
terrain and then eventually impacting adjacent valleys across
portions of southern Utah. Storm motions will be low...with the
potential for training. This will focus the best chance for heavy
rain and flash flooding across southwestern Utah Tuesday. Given
the threat is rather isolated based on the latest runs and the
somewhat dry antecedent conditions...held off on a Flash Flood
Watch for Tuesday for now.
Moisture will continue to surge north and east Tuesday night into
Wednesday. Multiple members of the ensemble systems are indicating
sufficient instability will develop Wednesday afternoon and
evening (with NBM mean instability more than sufficient) for
widespread convection. While cloud cover may hamper the strength
of this convection as far as any hail/strong wind threat, given
anomalous moisture levels, relatively slow storm motions and more
than adequate forcing...training storms over flood prone areas
such as slot canyons, slick rock, recent burn scars and normally
dry washes is looking more likely...particularly across southern
and eastern Utah. A Flash Flood Watch may be necessary for
portions of southern and eastern late Wednesday morning into
Wednesday night.
As far smoke concentrations, the 06Z run of the HRRR smoke model
continues the trend from the 00Z run showing higher concentrations
of vertically integrated smoke reaching much of the state through
the day today. By this afternoon, near surface smoke
concentrations are forecast to increase from roughly Wendover to
Salt Lake City northward. This trend continues through at least
Tuesday morning before improving. The Utah Department of
Environmental Quality, Division of Air Quality is forecasting
orange/unhealthy for sensitive group conditions Monday through at
least Tuesday for a number of monitored basins. An important
reminder...smoke from western wildfires is not like wintertime
inversions. Traveling to higher elevations is unlikely to improve
air quality significantly.
.LONG TERM (After 12Z Thursday)...Lingering influences from
residual monsoon moisture should continue to bring chances for
precipitation Thursday and into the weekend, and with the vast
amounts of cloud cover expected, temperatures will remain below
average across much of the region.
Ensemble members have begun come into closer agreement concerning
the northern branch of the larger trough axis across the Pacific
Northwest. This overall shift still has trended toward the wetter
solution allowing monsoon moisture to surge across a larger
portion of the state. In response, PoP chances were increased
slightly across the southern Utah mountains and across
southeastern Utah. The main concern will be for slow moving storms
capable of producing heavy rainfall across areas that have
already experienced flooding issues from prior events.
Beyond Thursday, the forecast confidence begins to decrease as
ensemble spreads increase in the handling of an upstream trough
off the California coast and how this interacts with leftover
monsoonal moisture as it shifts east into the Great Basin region.
With moisture still in place across Utah, the threat for afternoon
thunderstorms should continue, primarily across the eastern half
of Utah and southwest Wyoming. What we can say with a higher
confidence, is for a continuation of slightly below average
temperatures continuing into the weekend.
&&
.HYDROLOGY...A strong moisture surge combined with remnant
moisture from Nora will bring the threat of heavy rainfall to
southwest Utah Tuesday, spreading north and east across Utah
Wednesday into Thursday.
The highest potential for flash flooding will be across southwest
Utah Tuesday. By Wednesday, heavy rainfall will be possible
across much of Utah, with the highest threat of flash flooding in
normally dry washes, slot canyons, slick rock areas, near recent
burn scars and in steep canyons. This threat may continue into
Thursday, especially across eastern Utah. Those will outdoor
plans in these areas or with interests near flood prone locations
should continue to monitor future forecasts.
There is a slight risk of flash flooding as outlined in the
excessive rainfall outlook from the Weather Prediction Center
(WPC) Wednesday for much of southern Utah. A Flash Flood Watch may
be necessary for these locations as well as potentially recent
burn scars for Wednesday.
&&
.AVIATION...KSLC...Predominately VFR conditions are expected
across the terminal through the valid TAF period. By 17z, smoke
concentrations will begin to increase, and begin to impact the
terminal. There is 20% chance for smoke induced MVFR conditions
between 18-22z, but confidence in that occurring is low. Light,
southerly flow will shift to a light northerly flow between
17-18z, with winds remaining light at less than 10 knots.
REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions are expected
across the airspace. High concentration levels of smoke will
increase across northern Utah and southwest Wyoming after 12z and
persist through the valid TAF period. The main concern will be for
mountain obscuration possibilities in areas of thicker smoke. Across
the southern Utah mountains, there is a 30% chance for some
isolated, high-based thunderstorms to develop after 21z that could
produce strong, downburst winds. Otherwise breezy southerly winds
will develop across southern Utah and southwest Wyoming during the
afternoon hours, before diminishing by the evening.
&&
.FIRE WEATHER...Near critical conditions are possible with gusty
winds and low humidities across portions of northern Utah
including the northern Wasatch Mountains. Attention will then turn
to a significant increase in moisture Tuesday, starting across
southwestern Utah and spreading north and east to much of the
state Wednesday (outside of the northwest corner). Additional
precipitation is possible Thursday into the weekend, especially
from the mountains, eastward.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...Red Flag Warning from 2 PM this afternoon to 7 PM MDT this
evening for WYZ277.
&&
Kruse/Woodward
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Aug 30, 3:08 AM MDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 308 AM MDT Mon Aug 30 2021 UTZ101>131-WYZ021-311300- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 308 AM MDT Mon Aug 30 2021 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Smoke from western wildfires will continue to impact much of Utah and SW Wyoming through tonight. The thickest smoke concentrations are expected over northern Utah and southwest Wyoming. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Smoke from western wildfires will continue to impact the area Tuesday. Some improvement is possible across portions of southern Utah by early Tuesday. A strong moisture surge combined with remnant moisture from Nora will bring the threat of heavy rainfall to southwest Utah, spreading north and east across Utah Wednesday into Thursday. The highest potential for flash flooding will be across southwest Utah Tuesday. By Wednesday, heavy rainfall will be possible across much of Utah, with the highest threat of flash flooding in normally dry washes, slot canyons, slick rock areas, near recent burn scars and in steep canyons. This threat may continue into Thursday, especially across eastern Utah. Those will outdoor plans in these areas or with interests near flood prone locations should continue to monitor future forecasts. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Flash Flood Watches in Utah, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.